[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1970

DIPHENYLHYDANTOIN THERAPY

Arch Dermatol. 1970;102(5):561. doi:10.1001/archderm.1970.04000110077017
Abstract

To the Editor.—  The cutaneous reactions associated with diphenylhydantoin therapy reviewed by Robinson and Stone1 include the occurrence of erythema multiforme.2 I wish to call attention to another variant of erythema multiforme which was seen at the Detroit General Hospital Dermatology Clinic three times. All three reactions occurred in subjects under the age of 15 and consisted of acute edema of the lips, superficial erosions in the mouth, and typical "iris-like" lesions on the palms. Systemic symptomatology of fever, malaise, and joint pain was absent. All three individuals had received diphenylhydantoin for epileptic seizures over several months. The cutaneous lesions subsided promptly following oral administration of antihistamines, bland mouth washes, and substitution of another unrelated anticonvulsant medication.Earl J. Rudner, MD Department of Dermatology and Syphilology Wayne State University School of Medicine 1400 Chrysler Freeway Detroit 48207

First Page Preview View Large
First page PDF preview
First page PDF preview
×